MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE

NELLCOR PURITAN BENNETT IRELAND PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ESDIEC
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e.Reported by medtronic field service representative on behalf of the customer.Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator oxygen (o2) proportional solenoid valve (psol) had a leak.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue, and replaced the oxygen proportional solenoid (psol).Additionally, sp found the unit was missing the exhalation valve flow sensor (evq), which was reported to have been broken by the customer, and had an autozero solenoid failure.To solve the additional issues, the sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba) and evq.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.One ifm pcba was received by medtronic for further analysis.A visual inspection of the returned part was conducted and no anomalies were observed.The ifm was attached to the test unit and powered up.The analysis found that the unit failed with a message saying pressure sensor reaching specific limit, inspiratory offset over range, and faulty autozero solenoid (so1).If an so1 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The likely cause of the event was isolated in the field to a fault in o2 psol.The investigation also found a defective ifm pcba with a faulty autozero solenoid (so1).There is an existing previous internal investigation regarding the autozero solenoid (s01) issue.Further action was not required because the event is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this 980 ventilator oxygen (o2) proportional solenoid valve (psol) had a leak.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
PURITAN BENNETT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17971208
Report Number8020893-2023-00551
Device Sequence Number7120061
Product Code CBK
UDI-Device Identifier10884521171633
UDI-Public10884521171633
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ESDIEC
Device Catalogue Number980X1ESDIEC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown